Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 28, NWS Cleveland, OH

July 1, 1999Hancock County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 1:52 PM EDT for Hancock County, Wyandot County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 1999, 1:52 PM EDT (17:52 UTC)
Expired
Jul 1, 1999, 2:40 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Hancock County, OH, Wyandot County, OH

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:30 PM EDTThunderstorm WindCarey, OHMany trees and powers lines downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 011757 RRA
SVRCLE
OHC063-175-011840-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
152 PM EDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWESTERN OHIO
  WYANDOT COUNTY IN NORTHWESTERN OHIO

* UNTIL 240 PM EDT

* AT 155 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF FINDLAY OR 3 MILES SOUTHWEST OF
  MOUNT BLANCHARD... MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  WHARTON
  CAREY
  SYCAMORE


DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDINGb
AND STAY AWAY FROM WINDOWS.
$$
ACR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:23 AM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 1, 9:23 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
923 AM EDT THU JUL 1 1999

CURRENT FCST GEN OKAY. PRECIP MAINLY IN IN AND XTRM NW OH. THIS RUNS
SHOWS NARROW WINDOW OF CONVERGC/DIVERGC COUPLET AND ASSOCIATED UVV
OVR CLE ABT 18Z AND NE OF ERI BY 00Z. WITH SML WINDOW OF OPPORTUNITY
AND CURRENT FRAGMENTED LOOK TO PRECIP...WL DROP POPS OVR ERN PART OF
AREA TO LIKELY POPS VERSUS CAT. AMS BCMS FAIRLY UNSTBL OVR WRN PART
OF AREA BY LATE AFTN WITH LIS PROGGED TO BE ARND MINUS 2...CAPE OF
1000 TO 1400 J/KG AND HELICITY ABT 150 OR SO.  HOWEVER...JET STREAK
MOVS PAST BY LATE AFTN SO AREA IN REGION OF UPR CONVERGC. MAY SEE AN
ISOLATED SVR STRM OR TWO BUT WITH MARGINAL TEMPS AND SOME CLDS FEEL
BEST MOVE IS TO KP MENTION OF SVR OUT OF ZONES. WITH LESS PRECIP
COVERAGE IN ERN AREAS WL NUDGE TEMPS AT TAD.

.CLE...NONE.

ADAMS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:33 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca47 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot63 min
Jul 1, 4:04 PM EDTSevere Thunderstorm WarningCLELorain, Medina51 min
Jul 1, 4:11 PM EDTSevere Thunderstorm WarningCLEAshland34 min
Jul 1, 4:18 PM EDTTornado WarningCLEMedina47 min
Jul 1, 4:52 PM EDTTornado WarningCLEMedina48 min
Jul 1, 5:02 PM EDTTornado WarningCLESummit63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.